MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES CHOLEDOCHOFIBERSCOPE; CHOLEDOCHO FIBERSCOPE

AIZU OLYMPUS CO., LTD. OES CHOLEDOCHOFIBERSCOPE; CHOLEDOCHO FIBERSCOPE
Model Number CHF-CB30L
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that their oes choledochofiberscope had a pinhole in the bending section cover.Upon inspection and testing of the returned unit, it was discovered that the connecting tube coating was peeling.There were no reports of patient or user harm associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During the evaluation, it was discovered that the connecting tube coating was peeling.The customer's originally reported issue of bending section cover pinhole was confirmed; due to the pinhole, water tightness was lost.The following additional findings were also noted: bending section cover has a cut, connecting tube is dented, bending angle in the up direction does not meet the standard value due to wear of the angle wire, due to a dent on the insertion tube forceps cannot be inserted smoothly, and the up/down plate was sticky.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the peeling of the connecting tube coating was caused by stress of repeated use, external factors, or handling.Olympus will continue to monitor field performance for this device.

Brand Name
OES CHOLEDOCHOFIBERSCOPE
Common Device Name
CHOLEDOCHO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16632340
Report Number9610595-2023-05178
Device Sequence Number4474609
Product Code FBN
UDI-Device Identifier04953170340154
UDI-Public04953170340154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHF-CB30L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown